MAUDE Adverse Event Report: CORINDUS, INC. CORPATH GRX SYSTEM

CORINDUS, INC. CORPATH GRX SYSTEM
Model Number 303
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection by a photo provided to corindus shows that electrical shielding from a wire was missing, likely causing a short circuit when attempting to reconnect the robotic drive to the extended reach arm.A review of manufacturing and installation records indicated that the system was manufactured and installed per specification.As such, it is likely that the user damaged the cable at some point leading to the short circuit.No patient or user injury was reported as a result of this malfunction.In addition, the operator's manual for the system warns the user against use of the system with damaged cabling.Specifically the operator's manual states "operator injury could result from worn cabling or disassembly of the unit.To avoid exposure to potentially hazardous voltages, do not disassemble the corpath grx system outside of the instructions in this manual.Worn cabling also creates voltage hazards.If you detect any worn or damaged cables, do not use the system.".
 
Event or Problem Description
When attempting to connect the cable between the robotic drive and extended reach arm, sparks were seen.

Brand Name
CORPATH GRX SYSTEM
Common Device Name
CORPATH GRX SYSTEM
Manufacturer (Section D)
CORINDUS, INC.
309 waverley oaks road
suite 105
waltham MA 02452
MDR Report Key7616354
Report Number3007822508-2018-00003
Device Sequence Number2074194
Product Code DXX
UDI-Device Identifier00816280023031
UDI-Public(01)00816280023031(11)170220
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K160121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number303
Device Catalogue Number303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1